MAUDE Adverse Event Report: MEDTRONIC MEXICO ARTHROSCOPE

MEDTRONIC MEXICO ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent percutaneous vertebroplasty surgery due to primary osteoporosis and compression fracture.Intra-op, ibt (inflation bone tamp) was ruptured.When the ibt was inserted into the vertebral body, the marker was not in a straight line, so it was removed.The balloon had ruptured at the time of removal.It was before turning the handle of the inflation syringe.The same issue occurred on both sides.It was checked outside the patient¿s body that the balloon ruptured and the stylet had popped out.In the opinion of sales rep, the bone has been hard and there was an impression that the surgeon had pushed the ibt in.Curette was not used.Therefore, drilling was performed again, and another product was opened and used.There was a delay of less than 60 minutes in overall procedure time as a result of this event.No patient complications were reported.

Brand Name
ARTHROSCOPE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9594629
Report Number9612164-2020-00253
Device Sequence Number14078380
Product Code HRX
UDI-Device Identifier00858196001161
UDI-Public00858196001161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight62